Feeling cack!

Hello all.

Fairly new to all this, and to this site. Good it's here!

I had another steroid shot into my backside on the 8th of August (my third) and my sulfasalazine was increased to two tabs three times a day. Although my inflammation markers have gone down, I still feel rubbish. I am having great difficulty in walking my beloved collie...or doing anything really. I just can't seem to motivate myself to do anything. I also still have some stiffness and pain. It's disheartening that I still feel cack.

I am going to see my GP on the 1st, and will be asking her to refer me to some counselling. I think part of the problem is horrible depression ( I am also bipolar). I have refused to take all psych drugs, as they simply caused more problems than they solved. So talking therapy is the next step.

If I only had more energy! It's like trudging through black molasses. I did manage to walk my dog to the local river...and swim. This took determination. I then thought: oh dear, perhaps wild swimming whilst immune suppressed wasn't a good idea? However, it was lovely. Knowing my luck I will get ratty disease!

I do hope everyone else is in a good place? Nice at least to have this forum.

3 Replies

  • I find doing something every day, however little it is, helps me a lot. Your dog needs you to go out, so plan to go out every day for at least a short time and pat yourself on the back as well as the dog!) for doing it.

    Then you can build on that and feel more positive about yourself.

  • Hi Nettie,

    I've found 'talking' therapies very helpful and now just see someone on a tick over basis to keep me supported so I see my therapist about once every 6-7 weeks or sooner if I feel things are crowding in again.

    Interestingly enough on the news today there was talk about depression being an over active immune system response and the possibility of using immunosuppressants to treat depression in the future.

    Also Oldtimer is right in that doing a little often is a good way of generating positive vibes and getting the dog out for several short walks each day is good rather than one long one and none for a few days after.

    Keep going!


  • Hi pretty new to all this myself, but I see Prednisalone is part of your treatment which I believe can give you Highs and Low moods so that may be bringing you down..I have two dogs and at times the thought of taking them out fills me with dread...But I know where every bench is in every park we visit and on bad days I make use of most of them! Swimming is great for us and the buoyancy of the water supports our aching limbs. I do Aqua Fit classes twice a week and it really lifts my spirits...personally I find the fatigue of RA is the most debilitating. Good luck on your search for relief.xx

You may also like...